MAUDE Adverse Event Report: ANIMAS LLC ONETOUCHPING GLUCOSEMGMTSYSTEM; INSULIN INFUSION PUMP

ANIMAS LLC ONETOUCHPING GLUCOSEMGMTSYSTEM; INSULIN INFUSION PUMP
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Hypoglycemia (1912); Dysphasia (2195); Loss of consciousness (2418)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned to animas for evaluation.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.
 
Event or Problem Description
On (b)(6) 2018, a reporter contacted animas alleging that a patient had experienced a hypoglycemic event while on the pump.The reporter stated that the patient had a blood glucose level of 40 mg/dl with symptoms of being ¿glassy-eyed¿ and loss of consciousness.The patient was treated with food and sugar cubes before paramedics were called and the patient was taken to a hospital.The patient was unsure of what events lead up to the low blood glucose excursion, but a review of the pump history indicated a larger than expected prime volume of insulin.This indicates that the patient may have inadvertently infused insulin if they had primed the pump while still attached.This complaint is being reported based on the allegation that the patient experienced a hypoglycemic event while on the pump as a result of use error of the device.

Brand Name
ONETOUCHPING GLUCOSEMGMTSYSTEM
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS LLC
965 chesterbrook blvd
wayne PA 19087
MDR Report Key8068857
Report Number2531779-2018-19651
Device Sequence Number2154408
Product Code LZG
UDI-Device Identifier10840406101058
UDI-Public10840406101058
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K080639
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Device Age9 MO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2018
Initial Report FDA Received Date11/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age85 YR
Patient Weight190